Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

How to treat traveler's constipation ?

Help,,,,,I am a 50 y,o, male, never had any health issue, have travelled all my life but for the last two years every time I hop on a plane to go somewhere my digestive system completely freezes up.I have tried the most powerful laxative and nothing happens,,,not a twitch.My diet has, always been healthy,am active slim,dont overeat. When I return home my system returns to normal within a day.I have tried to super hydrate while flying and lots of fiber ,prune juice,figs etc,,,, to no effect. Recently went three weeks while travelling without a bowel movement I returned home early and was normal within 4 hours. One doctor tells me nothing wrong with me ,another tells me stress....yet I live a low key non stress lifestyle,am relaxed and happy person and have never had a problem in the past , Worried that my travel days are over....... Can anyone offer me advice ? thank you Jean-Marc in British Columbia
Asked On : Thu, 24 Mar 2011
Answers:  2 Views:  248
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi Marc
Greetings from health care magic
Bowels motion are not perfect that depends on two factor 1) slow peristaltic motion 2) lack of fibers in foods and not hydrating properly.
As you are telling you takes utmost care about your diet during travelling days then i think slow peristaltic motion is the only reason. Smooth Peristaltic motion is controlled by its muscular wall and nerve supply. Any medications also causes constipation
So as your doctor is telling stress yes it might be the cause of your constipation.
So practice meditation and try to reduce stress. takr more fibers rich foods. Thank you
Answered: Thu, 24 Mar 2011
OBGYN Dr. Rakhi Tayal's  Response
Thanks for choosing HealthcareMagic forum.
What is happening with you is a normal thing and it happens that the bowel movements are the first ones to be affected after sleep on traveling. If you have already tried strong laxatives then nothing is likely to help you.
Dr. Rakhi Tayal
Answered: Thu, 24 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor